Strong Wind, Alexander
- When
- April 6, 11:00 AM CST to 6:00 PM CST
- Where
- Alexander forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Strong south winds occurred between a low pressure center over Kansas and high pressure off the southeast United States coast. Peak wind gusts ranged from 40 to 45 mph generally along and west of Interstate 57, which runs from Mount Vernon south to Cairo.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Strong south winds occurred between a low pressure center over Kansas and high pressure off the southeast United States coast. Peak wind gusts ranged from 40 to 45 mph generally along and west of Interstate 57, which runs from Mount Vernon south to Cairo. In northern Williamson County, the metal roof of a lumber company in Johnston City collapsed. The metal roof was over a building that was of a pole-barn type of construction. The east side wall nearly came down. The roof was new, installed to replace the one blown off in the May 8 windstorm of 2009. Some power lines were blown down in the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 6, 2:30 AM CST, 8 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 330 AM CDT TUE APR 6 2010 .DISCUSSION... PRIMARY FORECAST CONCERNS OVER THE NEXT FEW DAYS INCLUDE... (1) WINDS AND DEW POINTS TODAY (2) CHANCE OF PRECIPITATION LATE TONIGHT THROUGH EARLY THURSDAY (3) HEAVY RAIN POTENTIAL WEDNESDAY NIGHT (4) FROST POTENTIAL THURSDAY NIGHT ANOTHER WINDY DAY IS SHAPING UP ACROSS THE FORECAST AREA AS THE PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE TO OUR EAST AND LOW PRESSURE DEVELOPING OVER THE PLAINS. BUFKIT NAM/GFS FORECAST SOUNDINGS INDICATE WINDS AS HIGH AS 40 KNOTS AT THE TOP OF THE MIXED LAYER...JUST BELOW THE INVERSION THIS AFTERNOON...AT BOTH THE SALEM IL AND EVANSVILLE IN FORECAST POINTS. THIS WOULD RESULT IN CONDITIONS APPROACHING ADVISORY CRITERIA...ESPECIALLY ACROSS SOUTHWEST INDIANA...SOUTHERN ILLINOIS...AND NORTHERN PORTIONS OF SOUTHEAST MISSOURI. HOWEVER...FORECAST SUSTAINED WINDS OF 20 TO 25 KNOTS AND GUSTS OF 30 TO 35 KNOTS DO FALL JUST SHORT OF CRITERIA... SO WILL INSTEAD HIGHLIGHT IN THE HWO AND SPS PRODUCTS. ALSO...WINDS AND FUEL MOISTURE VALUES WILL BOTH CONTRIBUTE TO AN INCREASED FIRE DANGER TODAY...THOUGH RELATIVE HUMIDITY VALUES WILL FALL SHORT OF RED FLAG WARNING CRITERIA. THE AFOREMENTIONED LOW OVER THE PLAINS WILL BEGIN TO PUSH EAST TOWARDS THE GREAT LAKES REGION TONIGHT...DRAGGING A COLD FRONT INTO THE QUAD STATE REGION ON WEDNESDAY. EARLY ON...PRECIPITATION WILL LIKELY BE HIT AND MISS AS IT BEGINS TO IMPACT SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS LATE TONIGHT AND WEDNESDAY MORNING. HOWEVER...AS THE UPPER LEVEL SUPPORT KICKS IN WEDNESDAY AFTERNOON AND ESPECIALLY INTO WEDNESDAY NIGHT...PRECIPITATION COVERAGE SHOULD BECOME MUCH BETTER. INSTABILITY PARAMETERS WILL SUPPORT THUNDERSTORMS DURING THIS TIME...AND SPC DOES HAVE THE AREA HIGHLIGHTED IN A DAY 2 SLIGHT RISK. HOWEVER...THE GREATER FOCUS MAY ACTUALLY TURN OUT TO BE LOCALLY HEAVY RAIN...GIVEN HPC/S DAY 2 QPF FORECAST OF 1 TO 2+ INCHES...MAINLY OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY. PRECIPITATION WILL SHIFT EAST OF THE REGION EARLY THURSDAY...BUT CLOUDS WILL BE SLOW TO CLEAR. DEPENDING UPON HOW QUICKLY SKIES CLEAR THURSDAY AND THURSDAY NIGHT...FROST FORMATION COULD BECOME ANOTHER ISSUE AS TEMPERATURES ARE FORECAST TO FALL INTO THE 30S OVER MUCH OF THE AREA THURSDAY NIGHT. WILL NEED TO TAKE A CLOSER LOOK AT THIS AS THE TIME PERIOD IN QUESTION DRAWS NEAR. LATE IN THE WEEK AND INTO NEXT WEEKEND...A DRY PLEASANT PERIOD IS SHAPING UP UNDER THE DOMINANCE OF HIGH PRESSURE. TEMPERATURES WILL ACTUALLY BE SEVERAL DEGREES BELOW NORMAL LATE IN THE WEEK...BUT SHOULD MODERATE BACK TO SEASONAL NORMS BY EARLY NEXT WEEK. && .AVIATION... GUSTY WINDS WILL BE THE MAIN CONCERN THIS ISSUANCE. GUSTS WILL KICK IN RAPIDLY AFTER SUNRISE AT ALL SITES AS WEAK INVERSION WILL RAPIDLY ERODE. WE WILL APPROACH BUT SHOULD NOT EXCEED ADVISORY CRITERIA. OTHERWISE CIGS AND VSBY WILL BE VFR. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RJP/JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 438 AM CDT TUE APR 6 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 438 AM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE FORECAST TODAY. THIS WILL CAUSE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. WHILE MINIMUM RELATIVE HUMIDITY THIS AFTERNOON WILL RANGE FROM 35 TO 45 PERCENT...THE STRONG WINDS AND DRY FUELS WILL RESULT IN AN ELEVATED FIRE DANGER AS WELL. A FEW THUNDERSTORMS MAY BEGIN TO IMPACT PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS LATE TONIGHT...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT. ISOLATED STRONG STORMS AND HEAVY RAIN ARE POSSIBLE. THE GREATEST POTENTIAL FOR APPRECIABLE RAIN WILL BE OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY WEDNESDAY EVENING...WHEN 1 TO 2 INCHES MAY FALL. DEPENDING UPON HOW QUICKLY SKIES CLEAR...PATCHY FROST COULD DEVELOP THURSDAY NIGHT AS TEMPERATURES DROP INTO THE 30S. FOR THE LATEST RIVER FLOOD INFORMATION...REFER TO OUR WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1140 AM CDT TUE APR 6 2010 INZ082-086>088-KYZ001>003-006>013-015>022-MOZ100-107-108-062230- PIKE-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG- TODD-WAYNE MO-CARTER-RIPLEY- INCLUDING THE CITIES OF...PETERSBURG...EVANSVILLE...BOONVILLE... ROCKPORT...HICKMAN...CLINTON...BARDWELL...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PIEDMONT...VAN BUREN...DONIPHAN 1140 AM CDT TUE APR 6 2010 ...STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED TO CONTINUE TODAY... SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH...WITH LOCAL WIND GUSTS 35 TO 40 MPH OR MORE WILL LIKELY CONTINUE THIS AFTERNOON ACROSS THE QUAD STATE REGION...SLOWLY DIMINISHING THIS EVENING BEFORE SHOWERS AND THUNDERSTORMS MOVE IN OVERNIGHT. THESE STRONG WINDS WILL MOVE FROM THE OZARK FOOTHILLS IN SOUTHEAST MISSOURI...ACROSS SOUTHERN ILLINOIS...AND INTO WESTERN KENTUCKY AND SOUTHWEST INDIANA THIS AFTERNOON. THE WINDS WILL CAUSE SOME DIFFICULTY FOR DRIVERS...ESPECIALLY THOSE PERSONS DRIVING TRACTOR TRAILERS AND RECREATIONAL VEHICLES ON WEST TO EAST ORIENTED ROADWAYS. FOR THOSE CONSIDERING TRAVEL ON AREA LAKES...BE AWARE THAT THE WINDS WILL CAUSE CHOPPY WAVES. THIS MAY LEAD TO PROBLEMS CONTROLLING WATERCRAFT...AND COULD CAPSIZE ANY UNSTABLE WATERCRAFT. LOOSE OUTDOOR OBJECTS WILL BE TOSSED AROUND AND SOME BROKEN TREE LIMBS MAY TOPPLE AND FALL. AN ELEVATED FIRE DANGER WILL EXIST AS WELL THIS AFTERNOON...DUE TO THE STRONG WINDS AND DRYING OF SHORT DURATION FUEL SOURCES. SMITH
The national radar mosaic for the moment the first event began.
8 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220602, 220603, 220604, 220605, 220606, 220607, 220608, 220609.